Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On locally conformally flat gradient steady Ricci solitons


Authors: Huai-Dong Cao and Qiang Chen
Journal: Trans. Amer. Math. Soc. 364 (2012), 2377-2391
MSC (2010): Primary 53C21, 53C25
DOI: https://doi.org/10.1090/S0002-9947-2011-05446-2
Published electronically: December 13, 2011
MathSciNet review: 2888210
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we classify $ n$-dimensional ($ n\geq 3$) complete noncompact locally conformally flat gradient steady solitons. In particular, we prove that a complete noncompact nonflat locally conformally flat gradient steady Ricci soliton is, up to scaling, the Bryant soliton.


References [Enhancements On Off] (What's this?)

  • 1. Besse, A., Einstein Manifolds. Springer-Verlag, Berlin, 1987. MR 0867684 (88f:53087)
  • 2. Bryant, R., unpublished work.
  • 3. Cao, H.-D., Existence of gradient Kähler-Ricci solitons, Elliptic and Parabolic Methods in Geometry (Minneapolis, MN, 1994), A K Peters, Wellesley, MA (1996), 1-16. MR 1417944 (98a:53058)
  • 4. Cao, H.-D., Recent progress on Ricci solitons, Recent advances in geometric analysis, 1-38, Adv. Lect. Math. (ALM) 11, Int. Press, Somerville, MA, 2010. MR 2648937
  • 5. Cao, H.-D. and Zhu, X.-P., A complete proof of the Poincaré and geometrization conjectures--application of the Hamilton-Perelman theory of the Ricci flow, Asian J. Math. 10 (2006), no. 2, 165-492. MR 2233789 (2008d:53090)
  • 6. Catino, G. and Mantegazza, C., Evolution of the Weyl tensor under the Ricci flow, arXiv: 0910.4761.
  • 7. Chen, B.-L., Strong uniqueness of the Ricci flow, J. Differential Geom. 82 (2009), 363-382. MR 2520796 (2010h:53095)
  • 8. Chow, B. et al., The Ricci flow: techniques and applications. Part I. Geometric aspects. Mathematical Surveys and Monographs, 135. American Mathematical Society, Providence, RI, 2007. MR 2302600 (2008f:53088)
  • 9. Chu, S.-C., Geometry of $ 3$-dimensional gradient Ricci solitons with positive curvature, Comm. Anal. Geom., 13 (2005), 129-150. MR 2154669 (2006h:53060)
  • 10. Fernández-López, M. and García-Río, E., Rigidity of shrinking Ricci solitons, preprint (2009).
  • 11. Gromoll, D. and Meyer, W., On complete open manifolds of positive curvature, Ann. of Math. (2) 90 (1969), 75-90. MR 0247590 (40:854)
  • 12. Guo, H., Area growth rate of the level surface of the potential function on the $ 3$-dimensional steady Ricci soliton, Proc. Amer. Math. Soc. 137 (2009), no. 6, 2093-2097. MR 2480291 (2010i:53123)
  • 13. Hamilton, R. S., Four-manifolds with positive curvature operator, J. Differential Geom. 24 (1986), 153-179. MR 0862046 (87m:53055)
  • 14. Hamilton, R. S., The Ricci flow on surfaces, Contemporary Mathematics 71 (1988), 237-261. MR 0954419 (89i:53029)
  • 15. Hamilton, R. S., The formation of singularities in the Ricci flow, Surveys in Differential Geometry (Cambridge, MA, 1993), 2, 7-136, International Press, Cambridge, MA, 1995. MR 1375255 (97e:53075)
  • 16. Israel, W., Event horizons in static vacuum space-times, Phys. Rev., 164, no. 5 (1967), 1776-1779.
  • 17. Ivey, T., Ricci solitons on compact three-manifolds, Diff. Geom. Appl. 3 (1993), 301-307. MR 1249376 (94j:53048)
  • 18. Kotschwar, B., On rotationally invariant shrinking Ricci solitons, Pacific J. Math. 236 (2008), 73-88. MR 2398988 (2009k:53171)
  • 19. Munteanu, O. and Sesum, N., On gradient Ricci solitons, arXiv:0910.1105.
  • 20. Perelman, G., The entropy formula for the Ricci flow and its geometric applications, arXiv:math.DG/0211159.
  • 21. Robinson, D. C., A simple proof of the generalization of Israel's theorem, General Relativity and Gravitation, 8, no. 8 (1977), 695-698.
  • 22. Zhang, Z.-H., On the completeness of gradient Ricci solitons, Proc. Amer. Math. Soc. 137 (2009), no. 8, 2755-2759. MR 2497489 (2010a:53057)
  • 23. Zhang, Z.-H., Gradient shrinking solitons with vanishing Weyl tensor, Pacific J. Math. 242 (2009), no. 1, 189-200. MR 2525510 (2010f:53116)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 53C21, 53C25

Retrieve articles in all journals with MSC (2010): 53C21, 53C25


Additional Information

Huai-Dong Cao
Affiliation: Department of Mathematics, Lehigh University, Bethlehem, Pennsylvania 18015
Email: huc2@lehigh.edu

Qiang Chen
Affiliation: Department of Mathematics, Lehigh University, Bethlehem, Pennsylvania 18015
Email: qic208@lehigh.edu

DOI: https://doi.org/10.1090/S0002-9947-2011-05446-2
Received by editor(s): March 9, 2010
Received by editor(s) in revised form: March 15, 2010
Published electronically: December 13, 2011
Additional Notes: The first author was partially supported by NSF Grants DMS-0506084 and DMS-0909581.
The second author was partially supported by NSF Grant DMS-0354621 and a Dean’s Fellowship of the School of Arts and Sciences at Lehigh University.
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society